Alert archive / Alabama / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 411, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Aug 27, 2003, 4:25 PM CDT for Fayette County, Lamar County, Pickens County, Alabama. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 27, 2003, 4:25 PM CDT (21:25 UTC)
- Expired
- Aug 27, 2003, 5:00 PM CDT
- In force
- 35 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
Counties Fayette County, AL, Lamar County, AL, Pickens County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 9.4 hours before the alert went out and 117 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2067 J/kg
- Mixed-layer CIN
- -33 J/kg
- Mixed-layer LCL
- 934 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
062 WUUS54 KBMX 272125 SVRBHM ALC057-075-107-272200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BIRMINGHAM AL 425 PM CDT WED AUG 27 2003 THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FAYETTE COUNTY IN WEST CENTRAL ALABAMA LAMAR COUNTY IN WEST CENTRAL ALABAMA NORTHERN PICKENS COUNTY IN WEST CENTRAL ALABAMA * UNTIL 500 PM CDT * AT 420 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER PALMETTO...MOVING NORTH AT 15 MPH. * LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...BELK... FAYETTE AND KENNEDY. STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES. CALL 1-800-856-0758 TO REPORT SEVERE WEATHER. LAT...LON 3341 8801 3349 8784 3381 8782 3383 8803 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 2:00 PM CDT, 2 hours 25 minutes earlier.
Area forecast discussion, Aug 27, 2:00 PM CDT, 2 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 200 PM CDT WED AUG 27 2003 LITTLE CHANGE EXPECTED IN CURRENT WEATHER PATTERN THROUGH FRIDAY AS A HIGH PRESSURE RIDGE REMAINS OVER THE REGION. WE SHOULD SEE SCATTERED SHOWERS AND THUNDERSTORMS EACH DAY, MAINLY DURING THE AFTERNOON AND EARLY EVENING. THE MODELS HAVE BEEN SUGGESTING SOME CHANGE FOR THE WEEKEND WITH THE GULF OPENING UP AND MOISTURE INCREASING. A TROPICAL WAVE IS FORECAST TO MOVE INTO THE EASTERN GULF OF MEXICO THEN NORTH ACROSS THE SOUTHEAST U.S. BECAUSE OF THIS I HAVE DECREASED WEEKEND HIGH TEMPERATURES JUST A BIT AND INCREASED THE POPS. .PRELIMINARY NUMBERS... BHM 73 90 72 90 72 / 20 30 20 30 MGM 74 91 73 91 73 / 20 30 20 30 .BHM...NONE.
Hazardous weather outlook, Aug 27, 1:16 PM CDT, 3 hours 9 minutes before
ALZ011>015-017>050-272000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 116 PM CDT WED AUG 27 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (THIS AFTERNOON AND TONIGHT)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN (THURSDAY THROUGH TUESDAY)... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL WILL NOT BE NECESSARY THROUGH TONIGHT.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 27, 4:23 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee | 37 min |
| Aug 27, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | St. Clair | 35 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.